Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 29, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Oct 31, 2020, 11:40 AM EDT for Broward County, Florida. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 31, 2020, 11:40 AM EDT (15:40 UTC)
- Expired
- Oct 31, 2020, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Broward County, FL
The radar
The Miami radar (KAMX), 66 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 12:15 PM EDT | FLOOD | 2 Sse North Lauderdale, FL | TRAINED SPOTTER REPORTED THE PONDING OF WATER ON FLORIDAS TURNPIKE NEAR COMMERCIAL BOULEVARD AT 12:15 PM. |
| Oct 31, 12:43 PM EDT | FLASH FLOOD | 1 E Sunrise, FL | FLORIDA DEPARTMENT OF TRANSPORTATION TRAFFIC CAMERAS SHOW THE FLOODING OF LANES, SWALES, AND SIDEWALKS AT THE INTERSECTION OF UNIVERSITY DRIVE AND OAKLAND PARK BOULEVARD. THE RIGHT LANES APPEAR IMPASSABLE BY VEHICLES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1182 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150
WGUS52 KMFL 311540
FFWMFL
FLC011-311730-
/O.NEW.KMFL.FF.W.0029.201031T1540Z-201031T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
1140 AM EDT Sat Oct 31 2020
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Northern Broward County in southeastern Florida...
* Until 130 PM EDT.
* At 1140 AM EDT, Doppler radar indicated training thunderstorms
producing heavy rain across the warned area. Between 2 and 5
inches of rain have fallen during the last couple of hours. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by training thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Fort Lauderdale, Hollywood, Coral Springs, Pompano Beach, Davie,
Plantation, Sunrise, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park,
North Lauderdale, Lauderdale Lakes, Dania Beach, Wilton Manors,
Hillsboro Beach and Sea Ranch Lakes.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area with the training thunderstorms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 2611 8036 2628 8035 2626 8008 2626 8007
2625 8008 2608 8010 2608 8011 2608 8012
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-3 INCHES IN 2 HOURS
$$
BAXTER3 follow-up statements
825
WGUS52 KMFL 311652
FFWMFL
FLC011-312000-
/O.EXT.KMFL.FF.W.0029.000000T0000Z-201031T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
1252 PM EDT Sat Oct 31 2020
The National Weather Service in Miami has extended the
* Flash Flood Warning for...
Northern Broward County in southeastern Florida...
* Until 400 PM EDT.
* At 1252 PM EDT, the Coral Springs Police Department reported
flooding from training thunderstorms producing heavy rain. Between
2 and 6 inches of rain have fallen today. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by training thunderstorms.
SOURCE...Law enforcement.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Fort Lauderdale, Hollywood, Coral Springs, Pompano Beach, Davie,
Plantation, Sunrise, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park,
North Lauderdale, Lauderdale Lakes, Dania Beach, Wilton Manors,
Hillsboro Beach and Sea Ranch Lakes.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2611 8036 2628 8035 2626 8008 2626 8007
2625 8008 2608 8010 2608 8011 2608 8012
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL...1-3 INCHES IN 2 HOURS
$$
RAG243
WGUS72 KMFL 311803
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
203 PM EDT Sat Oct 31 2020
FLC011-312000-
/O.CON.KMFL.FF.W.0029.000000T0000Z-201031T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-
203 PM EDT Sat Oct 31 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON FOR NORTHERN AND CENTRAL BROWARD COUNTY...
At 203 PM EDT, the Coral Springs Police Department reported flooding
from earlier heavy rain across the warned area. Between 2 and 7
inches of rain have fallen today. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by earlier heavy rain from
thunderstorms.
SOURCE...Law enforcement.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Coral Springs, Pompano Beach, Plantation, Sunrise, Tamarac,
Margate, Lighthouse Point, Lauderdale-By-The-Sea, Lauderhill,
Coconut Creek, Oakland Park, North Lauderdale, Lauderdale Lakes,
Wilton Manors, Hillsboro Beach, Sea Ranch Lakes, Lazy Lake,
Broadview-Pompano Park and Village Park.
Additional rainfall amounts up to an inch and a half are possible in
the warned area through 400 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely. You can also share your report with NWS Miami on
Facebook and Twitter.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2628 8035 2626 8008 2616 8009 2616 8010
2616 8011 2613 8022 2613 8036
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL...1.5 INCHES IN 2 HOURS
$$
RAG416
WGUS52 KMFL 311953
FFWMFL
FLC011-312200-
/O.EXT.KMFL.FF.W.0029.000000T0000Z-201031T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
353 PM EDT Sat Oct 31 2020
The National Weather Service in Miami has extended the
* Flash Flood Warning for...
Northern Broward County in southeastern Florida...
* Until 600 PM EDT.
* At 353 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 7 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Fort Lauderdale, Coral Springs, Pompano Beach, Plantation,
Sunrise, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park,
North Lauderdale, Lauderdale Lakes, Wilton Manors, Hillsboro
Beach, Sea Ranch Lakes, Lazy Lake, Broadview-Pompano Park and
Village Park.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area over the next several hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 2628 8035 2626 8008 2616 8009 2616 8010
2616 8011 2613 8022 2613 8036
FLASH FLOOD...RADAR INDICATED
$$
CWCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 10:04 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 31, 10:04 AM EDT, 1 hour 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 1004 AM EDT Sat Oct 31 2020 .Update... A frontal boundary will remain nearly stationary along the Alligator Alley today. This frontal boundary has allowed to showers and even a few thunderstorms to develop over the Atlantic waters this morning and move into Broward and Palm Beach Counties. The showers and thunderstorms should shift into the interior and west coast metro areas through the afternoon hours, as the east coast sea breeze develops and push inland on the east to northeast wind flow. Therefore, POPs will remain in the scattered to numerous range over the South Florida with the highest POPs over the interior and west coast metro areas today. The PWAT values running around 2 inches which near the maximum value for this time of year. This means that any thunderstorms that do develop over South Florida will be capable of producing heavy rainfall that can lead to some minor street flooding over South Florida. There is also a Moderate Risk of Rip Currents along the east coast beaches of South Florida today, due to the moderate easterly winds and low tide this afternoon. Rest of the forecast looks good at this time and no other changes are planned. && .Prev Discussion... /issued 734 AM EDT Sat Oct 31 2020/ Aviation... The winds will remain northeast at 5 to 10 knots today over South Florida TAF sites. Showers and even thunderstorms will be possible over the TAF sites today where the ceiling and vis could fall down into the MVFR or even IFR conditions. && Prev Discussion... /issued 354 AM EDT Sat Oct 31 2020/ Short Term... Saturday through Sunday evening... A cold front has all but stalled over the southern portion of the area. This has allowed for coastal convergence along the Atlantic coast in the Miami-Dade and broward metro areas. While urban flooding is possible due to training, the rain rates have not been as efficient as tropical rates and accumulations have not yet been as impressive as they could be. Even so, with the training, can not rule out street flooding, and possibly even some flooding of structures through the day today. The question for the day, which could make a difference is insolation. Will there be enough breaks in the cloud cover to allow for better de-stabilization of the atmosphere to get heavier rain over the same areas. Models do show the line of showers shifting to the north later today, so that should help, but still can not rule out flooding concerns, especially due to training. The models also show the precipitation spreading across the CWA by the afternoon hours, so there is a chance of rain across the area for most of the afternoon. For Sunday, models are indicating a strong 500mb trough moving across the eastern US, with another cold front moving towards the area. This will help to keep showers and isolated thunderstorms in the forecast for Sunday. Anticipating continued rain through the day today, and possibly some tonight, it will keep the concern for urban flooding into the day on Sunday. Right now, that looks to be the main concern for Sunday. By Sunday evening, the front should get close enough to begin to push this current front back to the south, keeping at least a slight chance of showers in the forecast Sunday evening. Long Term (Sunday night through Friday)... Sunday night through Wednesday: Medium-range model guidance depicts the above mentioned quasi- stationary surface boundary lingering in the vicinity of South Florida until early Monday -- maintaining a high theta-e air mass and associated marginal surface-based buoyancy across the southern and eastern portions of South Florida. This will support isolated to perhaps scattered showers along the southern and eastern portions of South Florida into the morning hours on Monday. During the day on Monday, an additional stronger cold front will progress down the Florida peninsula, filtering in a dry/stable continental air mass. This new air mass should effectively shove the high theta-e air southward, supporting very low precipitation chances from Monday afternoon through Wednesday. The pressure gradient will gradually tighten in association with the frontal passage, leading to breezy ENE winds behind the boundary. In fact, depending on the evolution of the pressure gradient, the east coast of South Florida could approach headline critera for winds during the afternoon hours on Monday. Dewpoints during this time frame will be in the upper 50s to lower 60s areawide, while temperatures will be below average as well. This will support rather comfortable condition across South Florida until Thursday, when the air mass will gradually modify under veering easterly flow and increasing moisture advection. End of the week: Substantial ensemble spreads in the extended forecast period introduce large uncertainty in the evolution of the synoptic pattern and associated forecast across South Florida beyond Thursday. Overall, anticipate an increase in convection across the region to end the week -- associated with increasing subtropical or even tropical moisture advection from the southeast. Deterministic model solutions agree that the pressure gradient will remain tight through this period, supporting breezy easterly winds. Marine... For the weekend, there is not too much in the way of marine concerns as a cold front has all but stalled over the area, and the wind flow is not very pronounced through the weekend. Showers and thunderstorms remain in the forecast through the weekend, mainly for the Atlantic waters. With this could come some locally hazardous conditions due to locally rough seas and possibly even a waterspout or two. By Monday, a stronger front moves into the area, bringing a stronger northerly wind. This will help to build seas to around 10 feet in the Gulf stream, and even rough conditions for the Gulf waters. The wind is forecast to exceed 20kts, also causing hazardous conditions for small craft. These conditions will likely last through at least the middle of the week. Aviation... A cold front has all but stalled over the southern portion of the area. With convergence near the Atlantic coast, SHRA and TS have continued through the night, and will have a good chance of affecting the area for most of the TAF period, even shifting northward some tomorrow. IFR is possible with this convection. Models indicate there should be a lull tomorrow night, but there is low confidence at this time. Beach Forecast... With an ENE wind of 10 to 15 kts, there will be a moderate risk of rip currents for the Atlantic beaches today. Tomorrow, the winds subside to below 10 kts, probably allowing for a reduction in the chances for rip currents, although they will still be possible, they should be weaker and mainly exist due to precut channels in the sandbar from rips over the last few days. The chances should increase again as a cold front moves in the area and causes rough seas. && .Preliminary Point Temps/PoPs... West Palm Beach 84 76 86 71 / 40 30 40 20 Fort Lauderdale 85 78 87 74 / 60 20 30 20 Miami 85 77 88 73 / 60 20 20 30 Naples 86 73 88 70 / 40 20 30 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update...54/BNB Marine...13 Aviation...54/BNB Beach Forecast...13 Short Term...13 Long Term...18/Weinman
Hazardous weather outlook, Oct 31, 10:29 AM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1029 AM EDT Sat Oct 31 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 010000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1029 AM EDT Sat Oct 31 2020 ...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES... ...LOCALIZED URBAN FLOODING POSSIBLE WITH THUNDERSTORMS... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a Moderate Risk of Rip Currents for the Atlantic beaches. Thunderstorms: Thunderstorms are possible across South Florida today. The main hazards are lightning and urban flooding. Waterspouts: There is a slight chance of a waterspout for the Atlantic the Lake waters. Flooding: Urban flooding of roadways will be possible across South Florida. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The enhanced risk of rip currents is forecast to continue through at least the middle of the week. As a cold front stalls across the southern portion of the area, urban flooding will continue to be a risk mainly across the east coast metro areas for Sunday. A stronger cold front is forecast to move through for the beginning of the week, which may bring hazardous marine conditions, especially for the Atlantic waters. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
In the hours before
Local storm report, Oct 31, 9:02 AM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
902 AM EDT SAT OCT 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM FLOOD 1 ENE SAWGRASS MILLS MA 26.16N 80.30W
10/31/2020 BROWARD FL PUBLIC
PUBLIC REPORTED PONDING OF WATER ON ROADWAYS
DUE TO HEAVY RAINFALL. RECORDED 3.67 INCHES
OF RAIN FROM MIDNIGHT TO 7:49 AM.
&&
RAGLocal storm report, Oct 31, 9:03 AM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
903 AM EDT SAT OCT 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HEAVY RAIN 1 NNE SUNRISE 26.18N 80.27W
10/31/2020 M4.86 INCH BROWARD FL MESONET
MESONET STATION FW7105 IN SUNRISE REPORTED
4.86 INCHES OF RAINFALL IN THE LAST 6 HOURS.
&&
RAGLocal storm report, Oct 31, 9:04 AM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
904 AM EDT SAT OCT 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 1 SSE SUNRISE 26.15N 80.27W
10/31/2020 M3.38 INCH BROWARD FL MESONET
MESONET STATION SNRSE 1 MILE SSE OF SUNRISE
REPORTED 3.38 INCHES OF RAINFALL IN THE LAST
6 HOURS.
&&
RAGLocal storm report, Oct 31, 11:18 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1118 AM EDT SAT OCT 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM FLOOD 1 SW TAMARAC 26.20N 80.28W
10/31/2020 BROWARD FL PUBLIC
PUBLIC REPORTED SOME MINOR FLOODING IN LOW
LYING AREAS OF THE COLONY WEST GOLF CLUB IN
TAMARAC OFF 94TH STREET BETWEEN MCNAB AND
COMMERCIAL.
&&
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 10:51 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 6 hr |
| Oct 31, 5:48 AM EDT | Areal Flood Advisory | MFL | Broward | 4 hr |
| Oct 31, 7:06 AM EDT | Areal Flood Advisory | MFL | Broward | 114 min |
| Oct 31, 7:55 AM EDT | Areal Flood Advisory | MFL | Broward | 65 min |
| Oct 31, 8:56 AM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Oct 31, 5:37 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.